Jump to ContentJump to Main Navigation

Journal of Mathematical Cryptology

Managing Editor: Magliveras, Spyros S. / Steinwandt, Rainer / Trung, Tran

Editorial Board Member: Blackburn, Simon R. / Blundo, Carlo / Burmester, Mike / Cramer, Ronald / Dawson, Ed / Gilman, Robert / Gonzalez Vasco, Maria Isabel / Grosek, Otokar / Helleseth, Tor / Kim, Kwangjo / Koblitz, Neal / Kurosawa, Kaoru / Lauter, Kristin / Lange, Tanja / Menezes, Alfred / Nguyen, Phong Q. / Pieprzyk, Josef / Rötteler, Martin / Safavi-Naini, Rei / Shparlinski, Igor E. / Stinson, Doug / Takagi, Tsuyoshi / Williams, Hugh C. / Yung, Moti

4 Issues per year

Mathematical Citation Quotient 2012: 0.29


On solving norm equations in global function fields

István Gaál1 / Michael E. Pohst2

1University of Debrecen, Mathematical Institute, H-4010 Debrecen Pf. 12, Hungary. Email:

2Technische Universtät Berlin, Institut für Mathematik MA 8-1, Straße des 17. Juni 136, 10623 Berlin, Germany. Email:

Citation Information: Journal of Mathematical Cryptology. Volume 3, Issue 3, Pages 237–248, ISSN (Online) 1862-2984, ISSN (Print) 1862-2976, DOI: 10.1515/JMC.2009.014, January 2010

Publication History

Published Online:


The potential of solving norm equations is crucial for a variety of applications of algebraic number theory, especially in cryptography. In this article we develop general effective methods for that task in global function fields for the first time.

Keywords.: Norm equations; unit equations; global function fields

Comments (0)

Please log in or register to comment.
Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.